Alert archive / Texas / Heat Advisories in 2023

Heat Advisory 21, NWS Austin/San Antonio, TX

August 2, 202320 counties in Texas

NWS Austin/San Antonio, TX issued this heat advisory at Aug 2, 2023, 1:49 PM CDT for 20 counties in Texas. It took effect at Aug 3, 2023, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2023, 1:49 PM CDT (18:49 UTC)
In effect from
Aug 3, 2023, 12:00 PM CDT
Expired
Aug 3, 2023, 9:00 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 11 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2023-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2023-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS74 KEWX 021849
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
149 PM CDT Wed Aug 2 2023

TXZ171>173-192>194-209-030915-
/O.NEW.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/
/O.CON.KEWX.EH.W.0008.000000T0000Z-230803T0200Z/
Llano-Burnet-Williamson-Travis-Bastrop-Lee-Fayette-
Including the cities of Llano, Burnet, Georgetown, Austin, 
Bastrop, Giddings, and La Grange
149 PM CDT Wed Aug 2 2023

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT THURSDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with temperatures up to 107. For the Heat Advisory,
  temperatures up to 104 and heat index values up to 111 
  expected.

* WHERE...Llano, Burnet, Williamson, Travis, Bastrop, Lee and 
  Fayette Counties.

* WHEN...For the Excessive Heat Warning, until 9 PM CDT this 
  evening. For the Heat Advisory, from noon to 9 PM CDT Thursday.

* IMPACTS...Extreme heat and humidity will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ191-204>208-219>225-030915-
/O.NEW.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/
/O.CON.KEWX.HT.Y.0020.000000T0000Z-230803T0200Z/
Hays-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio-Atascosa-Wilson-
Karnes-Gonzales-De Witt-Lavaca-
Including the cities of San Marcos, Hondo, San Antonio, 
New Braunfels, Seguin, Lockhart, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, and Hallettsville
149 PM CDT Wed Aug 2 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT THURSDAY...

* WHAT...For the first Heat Advisory, temperatures up to 104 and
  heat index values up to 107. For the second Heat Advisory,
  temperatures up to 104 and heat index values up to 112 
  expected.

* WHERE...Portions of south central Texas.

* WHEN...For the first Heat Advisory, until 9 PM CDT this 
  evening. For the second Heat Advisory, from noon to 9 PM CDT 
  Thursday.

* IMPACTS...Hot temperatures and high heat indices may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ186>190-030200-
/O.CON.KEWX.HT.Y.0020.000000T0000Z-230803T0200Z/
Kerr-Bandera-Gillespie-Kendall-Blanco-
Including the cities of Kerrville, Bandera, Fredericksburg, 
Boerne, and Blanco
149 PM CDT Wed Aug 2 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Air temperatures up to 104 expected.

* WHERE...Portions of south central Texas.

* WHEN...Until 9 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
249 
WWUS74 KEWX 030211
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
911 PM CDT Wed Aug 2 2023

TXZ171>173-192>194-209-031200-
/O.EXP.KEWX.EH.W.0008.000000T0000Z-230803T0200Z/
/O.CON.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/
Llano-Burnet-Williamson-Travis-Bastrop-Lee-Fayette-
Including the cities of Llano, Burnet, Georgetown, Austin, 
Bastrop, Giddings, and La Grange
911 PM CDT Wed Aug 2 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT
THURSDAY...
...EXCESSIVE HEAT WARNING HAS EXPIRED...

* WHAT...Temperatures up to 104 and/or heat index values up to 
  112 expected.

* WHERE...Llano, Burnet, Williamson, Travis, Bastrop, Lee and 
  Fayette Counties.

* WHEN...For the Excessive Heat Warning, until 9 PM CDT this 
  evening. For the Heat Advisory, from noon to 9 PM CDT Thursday.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ191-204>208-219>225-031200-
/O.EXP.KEWX.HT.Y.0020.000000T0000Z-230803T0200Z/
/O.CON.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/
Hays-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio-Atascosa-Wilson-
Karnes-Gonzales-De Witt-Lavaca-
Including the cities of San Marcos, Hondo, San Antonio, 
New Braunfels, Seguin, Lockhart, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, and Hallettsville
911 PM CDT Wed Aug 2 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT
THURSDAY...
...HEAT ADVISORY HAS EXPIRED...

* WHAT...Temperatures up to 104 and/or heat index values up to 
  110 expected.

* WHERE...Portions of south central Texas.

* WHEN...For the first Heat Advisory, until 9 PM CDT this 
  evening. For the second Heat Advisory, from noon to 9 PM CDT 
  Thursday.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ186>190-030315-
/O.EXP.KEWX.HT.Y.0020.000000T0000Z-230803T0200Z/
Kerr-Bandera-Gillespie-Kendall-Blanco-
Including the cities of Kerrville, Bandera, Fredericksburg, 
Boerne, and Blanco
911 PM CDT Wed Aug 2 2023

...HEAT ADVISORY HAS EXPIRED...

Temperatures and heat index values have fallen below criteria and
will stay below criteria through Thursday. 

$$
982 
WWUS74 KEWX 030716
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
216 AM CDT Thu Aug 3 2023

TXZ171>173-191>194-204>209-219>225-040200-
/O.CON.KEWX.HT.Y.0021.230803T1700Z-230804T0200Z/
Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-
Comal-Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, San Marcos, 
Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, 
Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, 
Karnes City, Gonzales, Cuero, and Hallettsville
216 AM CDT Thu Aug 3 2023

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* WHAT...Max air temperature 102 to 105 degrees and/or max heat 
  index values 108 to 112 degrees.

* WHERE...Portions of south central Texas.

* WHEN...Noon to 9 PM CDT.

* IMPACTS...Hot temperatures and high heat indices may cause 
  heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
071 
WWUS74 KEWX 031741
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1241 PM CDT Thu Aug 3 2023

TXZ171>173-191>194-204>209-219>225-041200-
/O.NEW.KEWX.HT.Y.0022.230804T1700Z-230805T0200Z/
/O.CON.KEWX.HT.Y.0021.000000T0000Z-230804T0200Z/
Llano-Burnet-Williamson-Hays-Travis-Bastrop-Lee-Medina-Bexar-
Comal-Guadalupe-Caldwell-Fayette-Frio-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-
Including the cities of Llano, Burnet, Georgetown, San Marcos, 
Austin, Bastrop, Giddings, Hondo, San Antonio, New Braunfels, 
Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, 
Karnes City, Gonzales, Cuero, and Hallettsville
1241 PM CDT Thu Aug 3 2023

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...

* WHAT...For both Heat Advisories, air temperatures between
  103-104 and heat indices up to 109 are expected. 

* WHERE...Portions of south central Texas.

* WHEN...For the first Heat Advisory, until 9 PM CDT this 
  evening. For the second Heat Advisory, from noon to 9 PM CDT 
  Friday.

* IMPACTS...Hot temperatures and high heat indices may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ203-041200-
/O.NEW.KEWX.HT.Y.0022.230804T1700Z-230805T0200Z/
Uvalde-
Including the city of Uvalde
1241 PM CDT Thu Aug 3 2023

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY...

* WHAT...Temperatures up to 104 are expected.

* WHERE...Uvalde County.

* WHEN...From noon to 9 PM CDT Friday.

* IMPACTS...Hot temperatures and high heat indices may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Aug 2, 12:18 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 2, 12:18 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1218 PM CDT Wed Aug 2 2023

...New AVIATION...

.SHORT TERM...
(Today through Thursday)
Issued at 223 AM CDT Wed Aug 2 2023

The inverted shortwave underneath the ridge, which brought isolated
showers to portions of the region late yesterday afternoon, has
weakened and will continue northwest, around the periphery of the 597
dam H5 ridge centered across northeast Texas. Therefore hot and dry
conditions are forecast today and Thursday. Near record to record
high temperatures are forecast today. No changes made to the heat
hazard headlines for today. There remains a risk for heat related
illnesses for those spending extended time outdoors and not taking
proper precautions.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 223 AM CDT Wed Aug 2 2023

Ensemble mean forecasts depict above normal 500mb heights remaining
above south-central Texas through the long term period. A trough is
expected to stall and deepen across the Midwest/Great Lakes region
early next week, though the lower, near normal heights associated
with this appear to stall near north TX before the trough begins to
weaken again. The result will be continued above normal temperatures
and dry conditions across the region, with Heat Headlines and some
sort of Fire Weather Headlines expected on each day for at least
portions of the CWA as RH's will remain low in the
afternoons/evenings, winds will be breezy at times, and fuels will
remain in their critically dry form. The only mentionable chances for
precipitation appear to be on Monday and Tuesday afternoons next
week (primarily Tuesday) when the lower heights associated with the
aforementioned trough make their closest push. However, these
chances are currently 20% or lower.

&&

.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Wed Aug 2 2023

Similar conditions to the past few days are expected through the
forecast period. Expect winds to continue to turn from SSW to SSE
this afternoon at or below 12 knots, increasing in the late afternoon
and evening before dipping back to 5-10 knots overnight. Mostly
clear skies and VFR conditions are forecast, although there will
again be a chance for a brief period of MVFR cigs at KSAT/KSSF around
11-14Z Thursday. For now, have handled with a SCT group.

&&

.FIRE WEATHER...
Issued at 223 AM CDT Wed Aug 2 2023

Recently a combination of extremely dry fuel dryness and elevated
fire weather conditions have been producing wildfires with high
resistance to control per the Texas A&M Forest Service (TFS). Based
on these observed impacts, and after coordination with TFS, a
decision has been made to issue a Red Flag Warning across portions
of the Hill Country and I-35 corridor this afternoon and evening.
Fuel conditions in this region, combined with minimum RH values of
20-30% and wind speeds of 10-15 mph with gusts to 20 mph, will
continue to support similar fire behavior impacts. A Fire Danger
Statement will be issued for the remainder of the region. Residents
are urged to exercise extra care with any outdoor activities that
could inadvertently ignite a wildfire.

&&

.CLIMATE...
Issued at 223 AM CDT Wed Aug 2 2023

        8/02      8/03      8/04      8/05      8/06
AUS   106/2011  105/2011  105/2011  105/1951  104/2013
ATT   107/2011  107/1923  107/2011  106/2011  105/2013
SAT   103/2011  103/2022  103/2022  104/2013  105/2013
DRT   106/2012  106/1996  105/2022  105/1951  107/1964

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              78 104  79 106 /   0   0   0   0
Austin Bergstrom Intl Airport  77 102  77 103 /   0   0   0   0
New Braunfels Muni Airport     77 103  77 104 /   0   0   0   0
Burnet Muni Airport            75 103  77 104 /   0   0   0   0
Del Rio Intl Airport           80 104  81 106 /   0   0   0   0
Georgetown Muni Airport        77 103  78 104 /   0   0   0   0
Hondo Muni Airport             75 102  76 103 /   0   0   0   0
San Marcos Muni Airport        76 103  77 104 /   0   0   0   0
La Grange - Fayette Regional   78 103  78 102 /   0  10   0   0
San Antonio Intl Airport       78 102  78 103 /   0   0   0   0
Stinson Muni Airport           78 104  78 105 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for Bastrop-
Burnet-Fayette-Lee-Llano-Travis-Williamson.

Heat Advisory until 9 PM CDT this evening for Atascosa-Bandera-
Bexar-Blanco-Caldwell-Comal-De Witt-Frio-Gillespie-Gonzales-
Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Medina-Wilson.

&&

Short-Term...76
Long-Term...Gale
Aviation...KCW
Hazardous weather outlook, Aug 2, 3:37 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
337 AM CDT Wed Aug 2 2023

TXZ171>173-183>194-202>209-217>225-228-031000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
337 AM CDT Wed Aug 2 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Dangerously hot afternoon into early evening temperatures and
heat index values are expected across South Central Texas.
Excessive Heat Warnings and Heat Advisories are in effect for
eastern portions of South Central Texas until 9 PM CDT. There
remains a risk for heat related illnesses for those spending
extended time outdoors and not taking proper precautions.

An increased fire danger will continue across South Central Texas
today. Drought cured fuels, hot temperatures and low humidity,
and occasionally breezy winds in the afternoon and evening may
combine to produce fires that spread rapidly and exhibit high
resistance to control. A Red Flag Warning is in effect today for
portions of the I-35 corridor and Hill Country.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Elevated afternoon into early evening temperatures and heat index
values are expected through the next week across South Central
Texas. Additional Excessive Heat Warnings and Heat Advisories will
likely be needed for portions of the region during this time.
There remains a risk for heat related illnesses for those spending
extended time outdoors and not taking proper precautions.

An increased fire danger will continue across South Central Texas
through remainder of the week and into next week. Drought cured
fuels, hot temperatures and low humidity, and occasionally breezy
winds in the afternoon and evening may combine to produce fires
that spread rapidly and exhibit high resistance to control.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:33 AM CDTRed Flag WarningEWXBastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 7 more18 hr

Nearby

Heat Advisories in Texas, 2023Every heat advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.